Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 5, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Dec 17, 2012, 3:24 PM CST for 24 counties in Texas. It took effect at Dec 19, 2012, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 3:24 PM CST (21:24 UTC)
- In effect from
- Dec 19, 2012, 11:00 AM CST
- Expired
- Dec 19, 2012, 4:35 AM CST
- In force
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS74 KLUB 172124 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 324 PM CST MON DEC 17 2012 ...VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTH PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS WEDNESDAY AFTERNOON AND EARLY EVENING... .STRONG WINDS IN ASSOCIATION WITH AN UPPER STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS LATE WEDNESDAY. A STRONG PRESSURE FIELD AT THE SURFACE AND ALOFT WILL RESULT IN VERY WINDY CONDITIONS DEVELOPING JUST BEFORE NOON WEDNESDAY. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE FORECAST...ALONG WITH WIDESPREAD BLOWING DUST. THE STRONG WINDS WILL CONTINUE THROUGH LATE AFTERNOON...BEFORE GRADUALLY DECREASING AND BECOMING MORE NORTHERLY AS A COLD FRONT ENTERS THE REGION BY EARLY EVENING. TXZ021>044-181100- /O.NEW.KLUB.HW.A.0005.121219T1700Z-121220T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 324 PM CST MON DEC 17 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * TIMING...WINDS WILL INCREASE BY LATE MORNING...AROUND 11 AM AND CONTINUE AT OR ABOVE 35 MPH UNTIL 5 TO 6 PM. * WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED HIGHWAYS. WINDS OF THIS SPEED WILL LIKELY GENERATE WIDESPREAD AREAS OF BLOWING DUST WITH VISIBILITY REDUCED TO 1/2 MILE OR LESS NEAR OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS IN THIS RANGE CAN RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. RESIDENTS ARE URGED TO SECURE OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS. && $$
4 follow-up statements
003 WWUS74 KLUB 181050 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 450 AM CST TUE DEC 18 2012 ...VERY STRONG WINDS EXPECTED THROUGHOUT THE SOUTH PLAINS... SOUTHERN PANHANDLE AND ROLLING PLAINS WEDNESDAY AFTERNOON AND EARLY EVENING... TXZ021>044-182100- /O.CON.KLUB.HW.A.0005.121219T1700Z-121220T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 450 AM CST TUE DEC 18 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM UNTIL 6 PM CST WEDNESDAY... * WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORISTS ON NORTH-TO-SOUTH ORIENTED ROADS. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS OF THIS INTENSITY CAN RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE HIGH WIND WARNINGS. RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS AND TRASH CANS. && $$
513 WWUS74 KLUB 182133 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CST TUE DEC 18 2012 ...VERY STRONG WINDS EXPECTED THROUGHOUT THE SOUTH PLAINS... SOUTHERN PANHANDLE AND ROLLING PLAINS WEDNESDAY AFTERNOON AND EVENING... TXZ021>037-039>043-190600- /O.UPG.KLUB.HW.A.0005.121219T1700Z-121220T0000Z/ /O.NEW.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL... POST...JAYTON 333 PM CST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL QUICKLY RAMP UP AS SKIES BEGIN TO CLEAR LATE WEDNESDAY MORNING. A FAST MOVING COLD FRONT WILL CONTINUE THE THREAT FOR HIGH WINDS INTO WEDNESDAY EVENING. * WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60 MPH BECOMING NORTHERLY WEDNESDAY EVENING. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKEBEDS. SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS AND TRASH CANS. && $$ TXZ038-044-190600- /O.EXT.KLUB.HW.A.0005.121219T1700Z-121220T0400Z/ KING-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...ASPERMONT 333 PM CST TUE DEC 18 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...WEST AND SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 55 MPH BECOMING NORTHERLY WEDNESDAY EVENING. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS OF THIS INTENSITY MAY RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE HIGH WIND WARNINGS. RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS AND TRASH CANS. && $$
784 WWUS74 KLUB 190526 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1126 PM CST TUE DEC 18 2012 ...VERY STRONG WINDS EXPECTED THROUGHOUT THE SOUTH PLAINS... SOUTHERN PANHANDLE AND ROLLING PLAINS THIS AFTERNOON AND EVENING... TXZ021>037-039>043-191700- /O.CON.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL... POST...JAYTON 1126 PM CST TUE DEC 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CST TODAY... * TIMING...WINDS WILL QUICKLY RAMP UP AS SKIES BEGIN TO CLEAR LATE THIS MORNING. A FAST MOVING COLD FRONT WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE EVENING. * WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60 MPH BECOMING NORTHERLY BY THIS EVENING. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKEBEDS. SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS AND TRASH CANS. && $$ TXZ038-044-191700- /O.CON.KLUB.HW.A.0005.121219T1700Z-121220T0400Z/ KING-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...ASPERMONT 1126 PM CST TUE DEC 18 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM CST THIS MORNING THROUGH THE EVENING... * WINDS...WEST AND SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 55 MPH BECOMING NORTHERLY BY THIS EVENING. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS OF THIS INTENSITY MAY RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE HIGH WIND WARNINGS. RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS AND TRASH CANS. && $$
473 WWUS74 KLUB 191035 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 435 AM CST WED DEC 19 2012 ...VERY STRONG WINDS AND BLOWING DUST EXPECTED ACROSS THE SOUTH PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS THIS AFTERNOON AND EVENING... TXZ021>024-027>030-033>036-039>042-191900- /O.NEW.KLUB.DS.W.0002.121219T1700Z-121220T0400Z/ /O.CON.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 435 AM CST WED DEC 19 2012 ...A DUST STORM WARNING AND A HIGH WIND WARNING ARE IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM WARNING AND A HIGH WIND WARNING...WHICH ARE BOTH IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. * TIMING...WINDS WILL QUICKLY INCREASE AS SKIES BEGIN TO CLEAR LATE THIS MORNING. A FAST MOVING COLD FRONT WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE EVENING. * WINDS...WEST TO SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 70 MPH BECOMING NORTHWEST THIS EVENING. * VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING VISIBILITY TO 1/4 MILE OR LESS. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS AND IS DISCOURAGED... ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO...ESPECIALLY IMMEDIATELY ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKE BEDS. SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS AND TRASH CANS. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ TXZ038-044-191900- /O.UPG.KLUB.HW.A.0005.121219T1700Z-121220T0400Z/ /O.NEW.KLUB.DU.Y.0005.121219T1700Z-121220T0400Z/ /O.EXA.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/ KING-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...ASPERMONT 435 AM CST WED DEC 19 2012 ...A BLOWING DUST ADVISORY AND A HIGH WIND WARNING ARE IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING AND A BLOWING DUST ADVISORY...WHICH ARE BOTH IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. * TIMING...WINDS WILL QUICKLY INCREASE AS SKIES BEGIN TO CLEAR LATE THIS MORNING OR EARLY THIS AFTERNOON. A FAST MOVING COLD FRONT WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE EVENING. * WINDS...WEST AND SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 60 MPH BECOMING NORTHWEST THIS EVENING. * VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING VISIBILITY TO 1 MILE OR LESS. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE WIDESPREAD BLOWING DUST WITH VISIBILITY SEVERELY REDUCED IMMEDIATELY ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS OF THIS INTENSITY MAY RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE HIGH WIND WARNINGS. RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS AND TRASH CANS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-026-031-032-037-043-191900- /O.NEW.KLUB.DU.Y.0005.121219T1700Z-121220T0400Z/ /O.CON.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KENT- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...JAYTON 435 AM CST WED DEC 19 2012 ...A BLOWING DUST ADVISORY AND A HIGH WIND WARNING ARE IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY AND A HIGH WIND WARNING...WHICH ARE BOTH IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. * TIMING...WINDS WILL QUICKLY RAMP UP AS SKIES BEGIN TO CLEAR LATE THIS MORNING OR EARLY THIS AFTERNOON. A FAST MOVING COLD FRONT WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE EVENING. * WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60 MPH BECOMING NORTHWEST THIS EVENING. * VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING VISIBILITY TO 1 MILE OR LESS. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKE BEDS. SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED POWER LINES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS AND TRASH CANS. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Dec 17, 3:16 PM CST, 8 minutes earlier.
Area forecast discussion, Dec 17, 3:16 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CST MON DEC 17 2012 .SHORT TERM... WATER VAPOR SATL IMAGERY SHOWS A SHORTWV DIGGING ACROSS OK THIS AFTERNOON ALONG WITH 70KT H5 JET. A SURFACE TROUGH DEEPENED EARLIER TODAY HELPING SUSTAIN WINDS IN THE 20-30 MPH RANGE ACROSS THE SW HALF OF THE SOUTH PLAINS. TROUGH IS EXPECTED TO GRADUALLY MOVE EAST THIS EVENING WITH WINDS QUICKLY DECOUPLING WITH LOSS OF HEATING. PROGRESSIVE FLOW ALOFT WILL CONTINUE THROUGH SHORT TERM WITH WESTERLY FLOW IN BROAD RIDGE OVERNIGHT BECOMING MORE SOUTHWEST DURING THE DAY TUE. SURFACE TROUGH WILL REFORM ALONG THE LEE OF THE ROCKIES WITH SOME LOCATIONS WEST APPROACHING BREEZY CATEGORY LATE IN THE DAY TUE. TRICKY FORECAST OVERNIGHT AS WINDS ACROSS HIGHER TERRAIN COULD REMAIN MIXED BENEATH FAST FLOW ALOFT. OTHER LOCATIONS WHERE WINDS DECOUPLE SHOULD RADIATE QUICKLY WITH DEWPOINTS HOLDING IN THE LOWER 20S. WARMER CONDITIONS EXPECTED DURING THE DAY TUE AS H8 TEMPS WARM 4-5 DEGREES OVER TODAY AND THIS COUPLED WITH DOWNSLOPE WINDS SHOULD SEND TEMPERATURES EASILY INTO THE 65-75 DEGREE RANGE. && .LONG TERM... PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD. LATE TUESDAY...NEXT UPR TROUGH WILL DIG SOUTHWARD ALONG THE CA COAST WITH INCREASING SW FLOW ALOFT ACROSS THE SOUTHERN STATES...AND LEE CYCLOGENESIS IN SE NM/NW PANHANDLE. UPPER TROF WILL MOVE ACROSS THE INTERMOUNTAIN WEST EARLY WEDNESDAY...AND THEN TRANSLATE INTO THE SOUTHERN PLAINS LATE WEDNESDAY/EARLY THURSDAY. MAIN CONCERN WITH THIS SYSTEM IS WINDS WEDNESDAY AFTERNOON. GUIDANCE CONTS TO SHOW WINDS AOA THE 35 KNOT THRESHOLD FOR WIND WARNING. 700 MB WINDS PER LATEST RUN ARE INDICATING 60 KNOTS AT 18Z WEDNESDAY...DECREASING SLIGHTLY TO 40 KNOTS BY 21Z. WINDS SHOULD DECREASE TO SOME EXTENT TOWARD SUNSET...AS COLD FRONT SLIDES SOUTHWARD AND DRY MUCH COLDER AIR SETTLES IN ACROSS THE SOUTH PLAINS. NEGATIVES FOR WIND WARNING WOULD BE MORE CLOUD COVER THAN CURRENTLY ANTICIPATED... AND HIGHER STATIC STABILITY DURING THE MID TO LATE AFTERNOON AS WINDS GRADUALLY BECOMING MORE NORTHERLY...WHICH WOULD OF COURSE DAMPEN DEEP MIXING. ISSUED HIGH WIND WATCH THIS AFTERNOON FOR WINDS 18Z- 00Z BASED ON MID LEVEL GRADIENT. LOCAL WIND STUDY SUPPORTS 35-40 MPH WIND WITH GUSTS TO 55 MPH. BLOWING DUST LIKELY AREAWIDE. COLD TEMPS THUR MORNING AS SFC RIDGE SETTLES IN ACROSS THE REGION...WITH HIGHS NEAR NORMAL (COLD FOR THIS WINTER). GRADUAL WARMING TREND INTO THE WEEKEND AS WEST TEXAS REMAINS UNDER THE INFLUENCE OF DEEP DRY AIR AND WEST TO SOUTHWEST FLOW ALOFT AS FLAT RIDGE TRAVERSES THE CENTRAL AND SOUTHERN PLAINS LATE IN THE WEEK. THIS WILL RESULT IN PLENTY OF SUN...AND OCCASIONALLY BREEZY CONDITIONS WITH TEMPS BACK IN THE 60S FOR SATURDAY AND SUNDAY. COULD SEE A VERY WEAK FRONT ON SATURDAY BUT SHOULD BE INSIGNIFICANT IN TERMS OF TEMPS AND PRECIPITATION. IN FACT DRY CONDS ARE FORECAST THROUGH THE PERIOD. INTERESTING SYSTEM TO WATCH AT THE VERY END OF THE PERIOD...IE MONDAY AND BEYOND. CERTAINLY WAY TOO EARLY TO PUT VERY MUCH FAITH IN SPECIFICS BUT ECMWF AND GFS HAVE COME A LITTLE MORE IN LINE WITH 12Z RUNS WITH DEPICTION OF DEEPENING UPPER LOW DIGGING SOUTH ACROSS THE ROCKIES MONDAY AND TUESDAY OF NEXT WEEK. GIVEN DRY PROGRESSIVE PATTERN...WILL NOT INSERT MENTIONABLE POPS AT THIS TIME...BUT GIVEN THE UPCOMING CHRISTMAS HOLIDAY THIS SYSTEM CERTAINLY BEARS WATCHING. JAMES && .FIRE WEATHER... TUESDAY AFTERNOON...TEMPERATURES ON TUE WILL WARM 15-20 DEGREES ABOVE NORMAL. 20FT WINDS ARE EXPECTED TO BECOME GUSTY LATE IN THE AFTERNOON NEAR 15 MPH WHICH WILL COMBINE WITH RH VALUES NEAR 15 PERCENT TO CREATE SOME VERY LOCALIZED ELEVATED FIRE WEATHER CONDITIONS PRIMARILY ACROSS THE WESTERN SOUTH PLAINS. WEDNESDAY AFTERNOON...LOW END CRITICAL FIRE WEATHER CONDITIONS EXPECTED. SHOULD STAY BELOW RED FLAG CRITERIA UNLESS DEWPOINTS FALL INTO THE SINGLE DIGITS. IT SEEMS AS IF WE WILL HAVE SOME MID LEVEL MOISTURE THAT MAY PREVENT THE HUMDITIES FROM CRATERING IN THE MID TO LATE AFTERNOON. CERTAINLY GIVEN WIND SPEEDS...COULD HAVE FIRE CONTAINMENT ISSUES SHOULD ANY DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 26 67 34 49 16 / 0 0 0 10 10 TULIA 32 69 36 53 17 / 0 0 0 10 10 PLAINVIEW 32 69 39 55 18 / 0 0 0 10 10 LEVELLAND 26 70 41 58 20 / 0 0 0 10 10 LUBBOCK 27 70 40 58 21 / 0 0 0 10 10 DENVER CITY 26 71 42 58 21 / 0 0 0 10 10 BROWNFIELD 25 72 40 60 20 / 0 0 0 10 10 CHILDRESS 32 72 37 68 25 / 0 0 0 10 10 SPUR 31 72 40 64 22 / 0 0 0 10 10 ASPERMONT 33 75 45 72 25 / 0 0 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 24/06
Hazardous weather outlook, Dec 17, 6:01 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 601 AM CST MON DEC 17 2012 TXZ021>044-181200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 601 AM CST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON ACROSS THE REGION. BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES AND THERE MAY BE AN INCREASED FIRE DANGER. OTHERWISE... HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. JORDAN
Nearby
High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.